MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 03/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The intraocular lens (iol) is not returning for evaluation as it was discarded, therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, labeling, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zxt intraocular lens (iol) was explanted from the right eye (od) due to the patient complained about blurry vision since the incorrect lens was used.Doctor admits using the incorrect lens.The surgeon used a zxr00 as a backup lens.Lens was discarded.
 
Additional Manufacturer Narrative
Additional information/corrected data: section b5: describe event or problem: on 3/18/2021.Jnj representative was informed by dr.Broussard of patient having blurred vision.It was reported by the doctor that a zxt intraocular lens was explanted from the right eye (od) due to using the wrong lens on (b)(6) 2021.Sutures and incision enlargement were required.The procedure was successfully completed using a different model and diopter.The patient outcome is unknown.The details provided about the event, indicated that the doctor had implanted the wrong lens (zxt225 20.5d) and exchanged it for a none-toric symfony model lens (zxr00 21.5d).Upon further review, there is no allegation that the lens was faulty and the doctor admitted he made the wrong choice.Therefore, based on the assessment, the event is no longer considered reportable and no further information will be provided under this manufacturing report number 2648035-2021-07584.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11671457
Report Number2648035-2021-07584
Device Sequence Number3157221
Product Code POE
UDI-Device Identifier05050474605800
UDI-Public(01)05050474605800(17)240115
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/15/2024
Device Model NumberZXT225
Device Catalogue NumberZXT225U205
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/18/2021
Supplement Date Received by Manufacturer05/12/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;